Alert archive / California / Beach Hazards Statements in 2023
Beach Hazards Statement 8, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Feb 20, 2023, 9:58 PM PST for Santa Cruz County, California. It took effect at Feb 21, 2023, 2:09 PM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2023, 9:58 PM PST (05:58 UTC)
- In effect from
- Feb 21, 2023, 2:09 PM PST
- Expired
- Feb 22, 2023, 4:00 PM PST
- In force
- 26 hr
- Issued by
- NWS San Francisco Bay Area, CA
County Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 18 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 6.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374 WHUS46 KMTR 210558 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 958 PM PST Mon Feb 20 2023 CAZ006-505-509-530-211600- /O.NEW.KMTR.SU.Y.0006.230222T0000Z-230223T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 958 PM PST Mon Feb 20 2023 ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 4 PM PST WEDNESDAY... * WHAT...Large breaking waves of 20 to 25 feet. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast and Southern Monterey Bay and Big Sur Coast. * WHEN...From 4 PM Tuesday to 4 PM PST Wednesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Large northwest swell will arrive tomorrow evening, peaking Wednesday morning. Northwest facing beaches are most at risk for large shore break, farther than normal wave runup, and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Never turn your back to the ocean. Keep safe distance between you and the shoreline. Stay off coastal rocks and jetties. && $$ CAZ529-211600- /O.NEW.KMTR.BH.S.0008.230222T0000Z-230223T0000Z/ Northern Monterey Bay- 958 PM PST Mon Feb 20 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * WHAT...Breaking waves of 8 to 12 feet expected. * WHERE...Northern Monterey Bay. * WHEN...From Tuesday afternoon through Wednesday afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Large shore pound, further than normal wave runup, and strong currents likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
5 follow-up statements
139 WHUS46 KMTR 211534 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 734 AM PST Tue Feb 21 2023 CAZ006-505-509-530-220000- /O.CON.KMTR.SU.Y.0006.230222T0000Z-230223T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 734 AM PST Tue Feb 21 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST WEDNESDAY... * WHAT...Large breaking waves of 20 to 25 feet. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast and Southern Monterey Bay and Big Sur Coast. * WHEN...From 4 PM this afternoon to 4 PM PST Wednesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Large northwest swell will arrive tomorrow evening, peaking Wednesday morning. Northwest facing beaches are most at risk for large shore break, farther than normal wave runup, and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Never turn your back to the ocean. Keep safe distance between you and the shoreline. Stay off coastal rocks and jetties. && $$ CAZ529-220000- /O.CON.KMTR.BH.S.0008.230222T0000Z-230223T0000Z/ Northern Monterey Bay- 734 AM PST Tue Feb 21 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... * WHAT...Breaking waves of 8 to 12 feet expected. * WHERE...Northern Monterey Bay. * WHEN...From 4 PM PST this afternoon through Wednesday afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Large shore pound, further than normal wave runup, and strong currents likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
908 WHUS46 KMTR 212209 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 209 PM PST Tue Feb 21 2023 CAZ006-505-509-530-220615- /O.EXT.KMTR.SU.Y.0006.230221T2209Z-230223T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 209 PM PST Tue Feb 21 2023 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY... * WHAT...Large breaking waves of 20 to 25 feet. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast and Southern Monterey Bay and Big Sur Coast. * WHEN...Until 4 PM PST Wednesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Large northwest waves will peak Wednesday morning. Northwest facing beaches are most at risk for large turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Never turn your back to the ocean. Keep safe distance between you and the shoreline. Stay off coastal rocks and jetties. && $$ CAZ529-220615- /O.EXT.KMTR.BH.S.0008.230221T2209Z-230223T0000Z/ Northern Monterey Bay- 209 PM PST Tue Feb 21 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY AFTERNOON... * WHAT...Breaking waves of 8 to 12 feet expected. * WHERE...Northern Monterey Bay. * WHEN...Through Wednesday afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Large northwest waves will peak Wednesday morning. Northwest facing beaches are most at risk for large turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
468 WHUS46 KMTR 220445 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 845 PM PST Tue Feb 21 2023 CAZ006-505-509-530-221400- /O.CON.KMTR.SU.Y.0006.000000T0000Z-230223T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 845 PM PST Tue Feb 21 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * WHAT...Large breaking waves of 20 to 25 feet. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast and Southern Monterey Bay and Big Sur Coast. * WHEN...Until 4 PM PST Wednesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Large northwest waves will peak Wednesday morning. Northwest facing beaches are most at risk for large turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ529-221400- /O.CON.KMTR.BH.S.0008.000000T0000Z-230223T0000Z/ Northern Monterey Bay- 845 PM PST Tue Feb 21 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * WHAT...Breaking waves of 8 to 12 feet expected. * WHERE...Northern Monterey Bay. * WHEN...Through Wednesday afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Large northwest waves will peak Wednesday morning. Northwest facing beaches are most at risk for large turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
564 WHUS46 KMTR 221310 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 510 AM PST Wed Feb 22 2023 CAZ006-505-509-530-230000- /O.CON.KMTR.SU.Y.0006.000000T0000Z-230223T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 510 AM PST Wed Feb 22 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Large breaking waves of 20 to 25 feet. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast and Southern Monterey Bay and Big Sur Coast. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Large northwest waves will peak Wednesday morning. Northwest facing beaches are most at risk for large turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ529-230000- /O.CON.KMTR.BH.S.0008.000000T0000Z-230223T0000Z/ Northern Monterey Bay- 510 AM PST Wed Feb 22 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Breaking waves of 8 to 12 feet expected. * WHERE...Northern Monterey Bay. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Large northwest waves will peak Wednesday morning. Northwest facing beaches are most at risk for large turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
765 WHUS46 KMTR 222348 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 348 PM PST Wed Feb 22 2023 CAZ006-505-509-530-230100- /O.EXP.KMTR.SU.Y.0006.000000T0000Z-230223T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 348 PM PST Wed Feb 22 2023 ...HIGH SURF ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Surf heights have diminished below high Surf Advisory criteria. Therefore, the High Surf Advisory will be allowed to expire. $$ CAZ529-230100- /O.EXP.KMTR.BH.S.0008.000000T0000Z-230223T0000Z/ Northern Monterey Bay- 348 PM PST Wed Feb 22 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Surf hieghts are diminishing. Therefore, the Beach Hazards Statement will be allowed to expire. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 20, 9:41 PM PST, 17 minutes earlier.
Area forecast discussion, Feb 20, 9:41 PM PST, 17 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
941 PM PST Mon Feb 20 2023
.SYNOPSIS...A strong winter storm will bring windy, cold and wet
conditions to the region through the remainder of the week with
lowering snow levels.
&&
.DISCUSSION...as of 02:45 PM PST Monday...Another mild and mostly
sunny afternoon across the region with temperatures generally
warming into the lower 60s to lower 70s. Overnight temperatures
are expected to cool into the upper 30s across the interior to
low/mid 40s. Cloud cover will begin to increase from north to
south through the overnight as well in advance of an approaching
cold front.
A robust winter storm will begin to impact the entire region on
Tuesday as a long-wave trough drops out of western Canada. Daytime
temperatures are likely to peak by around late morning across the
greater San Francisco Bay Area before dropping in wake of the cold
front. The front will then sweep through the Central Coast by mid-to-
late afternoon. In wake of the frontal passage, strong and gusty
northwest winds will develop region-wide with the strongest along
the coast and in the higher peaks and ridges. Wind gusts from
Tuesday afternoon into early Wednesday morning are forecast to peak
between 45-55 mph with a Wind Advisory in effect for the entire
region. Wind speeds will then begin to diminish slightly but remain
breezy into Wednesday. This will make for blustery conditions as
daytime temperatures struggle to warm out of the upper 40s to lower
50s. With the initial front, rain showers are likely to develop out
over the Pacific and potentially along the coast while most inland
areas remain dry. Rain and snow showers will increase over the
Central Coast on Wednesday and into Thursday as a weak short-wave
disturbance rides through the base of the upper level trough.
Instability within the cold air mass will also support a slight
chance of thunderstorms. The cold air mass will persist over the
region through late week with snow levels dropping to around 1,500
to 2,000 feet and at times locally down to 1,000 feet. At this time,
1000MB-500MB thicknesses drop to around 525 dam with 850MB
temperatures dropping to as low as -5 deg C which supports the
potential for snow flakes mixing down into valley locations,
especially during the early morning hours as surface temperatures
will hover near freezing.
A reinforcing mid/upper level trough will drop southward out of the
Pacific Northwest and develop into a closed low as it moves down the
California coast late Thursday into Friday. As this system pushes
inland, precipitation will increase region-wide with moderate rain
and snow showers. Through Friday night, rainfall amounts will range
from 0.25-0.75" across the lower elevations of the Bay Area and up
to around 1.00" in the hills and higher elevations. Amounts increase
to around 0.75-1.50" in the lower elevations of the Central Coast
with 1.50-3.00" in the Santa Cruz Mountains and Santa Lucia range.
Temperatures late week will struggle to warm out of the upper 40s to
lower 50s in the lower elevations with 30s in the hills, ridges and
peaks. Overnight temperatures will drop into the 30s for most areas
with the coldest interior locations potential falling into the
upper 20s. Exactly how cold temperatures get will depending on the
cloud cover, wind, moisture and any precipitation ongoing over the
region.
Lastly, the potential for snow accumulations continues to increase
over the Bay Area and Central Coast's hills, ridges and peaks. Given
aforementioned precipitation amounts, the highest snow totals will be
in the Santa Cruz Mountains, southern Diablo, Gabilan, and Santa
Lucia ranges along with the Sierra de Salinas. Snow accumulations
will be less over the North Bay Mountains, 4-6" will be possible in
the higher peaks of the region as well as locations such as Mt. Tam
and Mt. Diablo. For the Santa Cruz Mountains, southern Diablo Range
and Gabilan Range, totals of 4-8" with isolated amounts up to 12" are
expected. The potential for more than a foot of snow is greatest in
the higher peaks of the Santa Lucia Range above the Big Sur Coast.
All this said, this remains a challenging forecast especially with
respect to snowfall. Be sure to stay up-to-date with the latest in
the coming days.
To recap, this very cold and dynamic weather system will bring
strong and gusty winds, cold temperatures and rain/snow showers to
the region through the remainder of the week. While widespread
flooding concerns are not anticipated, hazardous travel conditions
will occur at times across the region. Additionally, prolonged cold
temperatures will pose great risks to those experiencing
homelessness or those without access to adequate warming/shelter.
Conditions look to dry out and warm slightly over the weekend before
another round of cold and unsettled weather arrives to start of the
last week of the month.
&&
.AVIATION...as of 09:40 PM PST Thursday...For the 06Z TAFs.
Generally light winds continue overnight but onshore winds will
begin to increase this morning. There continues to be a slight
chance (20-30%) for MVFR cigs for the SF Bay terminals (SFO, OAK,
APC, SJC). Higher confidence (50-60%) for MRY and SNS to see MVFR
to borderline IFR cigs this morning.
The other aviation weather concern continues to be strong NW winds
arriving tomorrow late morning/early afternoon as a robust low
pressure system dips into California. NW winds will be strong and
gusty (gusts up to 35 to 40 knots) with strongest winds occurring
after 20z. Strong gusts taper off towards the end of the TAF
period, but NW sustained winds at the surface will remain around
15-20 knots for most sites. As such, LLWS added for North Bay and
Monterey Bay terminals tomorrow evening.
Vicinity of KSFO...Light to breezy onshore winds (8 to 10 knots)
continue overnight and will begin to increase early in the
morning ahead of cold frontal passage. Behind the front, NW winds
will become stronger and gustier (gusts up to 35-40 knots),
especially after 19-20z. Winds will remain gusty through the end
of the TAF period, but starting to taper off slightly after 09z
Wednesday. In addition to strong winds, there is a slight chance
(20%) of MVFR cig development early tomorrow morning, but
confidence remains low. Will continue to monitor.
KSFO Bridge Approach...Similar to SFO.
Monterey Bay...Light drainage flow currently but expected to shift
onshore as marine stratus advects towards the Monterey Bay
overnight. Increased confidence for KMRY and KSNS to see MVFR
cigs early this morning, potentially persisting into the late
morning. NW winds will increase Tuesday morning after 17z,
increasing and becoming gusty through the afternoon and persisting
through Tuesday evening, to which winds will diminish at the
surface but remain gusty aloft, warranting LLWS at the end of the
period.
&&
.MARINE...as of 08:37 PM PST Monday...A strong weather system is
on track to arrive tomorrow. Ahead of this system, winds will
continue to increase through the night tonight north of Pigeon
Point. Widespread strong winds will arrive after frontal passage
tomorrow morning, where gale force gusts will be likely over the
coastal waters. As a result, hazardous seas likely. A large
northwest swell also arrives, creating steep seas that will
persist through the week. In addition, rain showers and
thunderstorms possible tomorrow night into Wednesday. Winds
expected to diminish late Wednesday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...Wind Advisory...CAZ006-502>506-508>510-512>518-528>530
SCA...SF Bay until 9 AM
SCA...Mry Bay until 9 AM
SCA...Pt Reyes to Pigeon Pt 0-10 nm until 9 AM
SCA...Pigeon Pt to Pt Pinos 0-10 nm until 9 AM
GLW...SF Bay from 9 AM
GLW...Mry Bay from 9 AM
GLW...Pt Arena to Pt Reyes 0-10 nm from 9 AM
GLW...Pt Reyes to Pigeon Pt 0-10 nm from 9 AM
SCA...Pt Arena to Pt Reyes 0-10 nm until 9 AM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 9 AM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 9 AM
GLW...Pigeon Pt to Pt Pinos 0-10 nm from 9 AM
GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm from 9 AM
GLW...Pigeon Pt to Pt Piedras Blancas 10-60 nm from 9 AM
SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 AM
GLW...Pt Arena to Pigeon Pt 10-60 nm
&&
PUBLIC FORECAST: RGass
AVIATION: McCorkle
MARINE: McCorkle
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 9:58 PM PST | High Surf Advisory | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 42 hr |
| Feb 21, 2:42 AM PST | Frost Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, San Benito, City and County of San Francisco and 4 more | 54 hr |
| Feb 21, 2:42 AM PST | Freeze Watch | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 4 more | 24 hr |
| Feb 21, 2:57 AM PST | Winter Storm Watch | MTR | Monterey, San Benito, San Mateo, Santa Clara, Santa Cruz | 11 hr |
| Feb 21, 3:50 AM PST | High Wind Warning | MTR | Marin, Monterey, San Benito, City and County of San Francisco, San Mateo, Santa Cruz and 1 more | 29 hr |
| Feb 21, 1:17 PM PST | Frost Advisory | MTR | Marin, Napa, Sonoma | 20 hr |
| Feb 21, 1:57 PM PST | Winter Weather Advisory | MTR | Monterey, San Benito, San Mateo, Santa Clara, Santa Cruz, Sonoma | 53 hr |
Nearby
Beach Hazards Statements in California, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.